MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T4
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis, the lens remain implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that the problem was the iol coating.On the first operative day one, the lens seemed blue at a medical examination.The lens remained in the patient's eye.Additional information has been received stating that, as of one week after the surgery, the lens finding was still continuing.
 
Additional Manufacturer Narrative
Additional information was provided in e.11 and h.11.The product was not returned for analysis.Only photos were returned.Received photo shows what appears to be an implanted intraocular lens (iol) on a monitor screen.There appears to be a blue cloudy effect over the iol, there are also lines through the cloudiness.These photos are marked with '1/10', this marking seems to correspond with the dates mentioned throughout the complaint.Additional photos received show what appears to be an implanted iol on a monitor screen.There appears to be a blue cloudy effect over the iol, there are also lines through the cloudiness.These photos are marked with 1/16 , this marking seems to correspond with the dates mentioned throughout the complaint.The origin of the reported complaint cannot be confirmed.Complaints have been received reporting a potential presence of 'polychromatic sheen'.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21312618
Report Number9612169-2025-00155
Device Sequence Number8903853
Product Code MJP
UDI-Device Identifier00380652410199
UDI-Public(01)00380652410199(17)270705(11)230707(10)25677093
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T4
Device Lot Number25677093
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2025
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date03/26/2025
Date Device Manufactured07/07/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexFemale